Alert archive / New York / Small Craft Advisories in 2016

Small Craft Advisory 46, NWS New York, NY

April 6, 2016

NWS New York, NY issued this small craft advisory at Apr 6, 2016, 3:40 AM EDT. It took effect at Apr 6, 2016, 2:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 3:40 AM EDT (07:40 UTC)
In effect from
Apr 6, 2016, 2:00 PM EDT
Expired
Apr 7, 2016, 3:54 AM EDT
In force
14 hr
Issued by
NWS New York, NY

The text

As transmitted.

777 
WHUS71 KOKX 060740
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
340 AM EDT WED APR 6 2016

...ROUGH CONDITIONS ON THE WATERS AROUND LONG ISLAND FROM THIS
AFTERNOON INTO THURSDAY NIGHT...WITH GALE CONDITIONS POSSIBLE ON
THE COASTAL OCEAN WATERS FROM THURSDAY INTO THURSDAY NIGHT...


ANZ350-353-355-061545-
/O.NEW.KOKX.SC.Y.0046.160406T1800Z-160407T1000Z/
/O.NEW.KOKX.GL.A.0016.160407T1000Z-160408T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 AM EDT THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH
IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT.

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT
  INTO THURSDAY MORNING...INCREASING TO 20 TO 30 KT WITH GUSTS UP
  TO 40 KT THURSDAY. SEAS BUILDING TO 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-061545-
/O.NEW.KOKX.SC.Y.0046.160406T1800Z-160407T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
340 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM
EDT THURSDAY.

* WINDS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
4 follow-up statements
740 
WHUS71 KOKX 061516
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1116 AM EDT WED APR 6 2016

...ROUGH CONDITIONS ON THE WATERS AROUND LONG ISLAND THIS
AFTERNOON INTO THURSDAY NIGHT...GALE CONDITIONS POSSIBLE ON THE
COASTAL OCEAN WATERS THURSDAY INTO THURSDAY NIGHT...

ANZ350-353-355-062130-
/O.CON.KOKX.SC.Y.0046.160406T1800Z-160407T1000Z/
/O.CON.KOKX.GL.A.0016.160407T1000Z-160408T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1116 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT INTO THURSDAY MORNING...INCREASING TO 20 TO 30 KT WITH 
  GUSTS UP TO 40 KT THURSDAY. SEAS BUILDING TO 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-062130-
/O.CON.KOKX.SC.Y.0046.160406T1800Z-160407T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1116 AM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...

* WINDS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
632 
WHUS71 KOKX 061928
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT WED APR 6 2016

...ROUGH CONDITIONS ON THE WATERS AROUND LONG ISLAND THIS
AFTERNOON INTO THURSDAY NIGHT...GALE CONDITIONS POSSIBLE ON THE
COASTAL OCEAN WATERS THURSDAY INTO THURSDAY NIGHT...

ANZ350-353-355-070930-
/O.CON.KOKX.SC.Y.0046.000000T0000Z-160407T1000Z/
/O.CON.KOKX.GL.A.0016.160407T1000Z-160408T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
328 PM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT
  INTO THURSDAY MORNING...INCREASING TO 20 TO 30 KT WITH GUSTS UP
  TO 35 KT THURSDAY AFTERNOON. SEAS 3 TO 5 FEET
  TONIGHT...BUILDING TO 6 TO 11 FEET THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-070930-
/O.CON.KOKX.SC.Y.0046.000000T0000Z-160407T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
328 PM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...

* WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
182 
WHUS71 KOKX 070302
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1102 PM EDT WED APR 6 2016

...ROUGH CONDITIONS ON THE WATERS AROUND LONG ISLAND INTO
THURSDAY NIGHT...
...GALE CONDITIONS POSSIBLE ON THE COASTAL OCEAN WATERS THURSDAY
INTO THURSDAY NIGHT...

ANZ350-353-355-071115-
/O.CON.KOKX.SC.Y.0046.000000T0000Z-160407T1000Z/
/O.CON.KOKX.GL.A.0016.160407T1000Z-160408T0600Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1102 PM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM 6 AM EDT THURSDAY THROUGH
LATE THURSDAY NIGHT...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT INTO THURSDAY MORNING...INCREASING TO 20 TO 30 KT WITH 
  GUSTS UP TO 35 KT THURSDAY AFTERNOON. SEAS 3 TO 5 FEET 
  TONIGHT...BUILDING TO 6 TO 11 FEET THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-071115-
/O.CON.KOKX.SC.Y.0046.000000T0000Z-160407T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1102 PM EDT WED APR 6 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
THURSDAY...

* WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
901 
WHUS71 KOKX 070754
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
354 AM EDT THU APR 7 2016

...SOUTHERLY GALES ON ALL WATERS TODAY...

ANZ350-353-355-071600-
/O.UPG.KOKX.SC.Y.0046.000000T0000Z-160407T1000Z/
/O.UPG.KOKX.GL.A.0016.160407T1000Z-160408T0600Z/
/O.NEW.KOKX.GL.W.0020.160407T0800Z-160408T0000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 AM EDT THU APR 7 2016

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-071600-
/O.UPG.KOKX.SC.Y.0046.000000T0000Z-160407T2200Z/
/O.NEW.KOKX.GL.W.0020.160407T0800Z-160408T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
354 AM EDT THU APR 7 2016

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JMC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 1:21 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 6, 1:21 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
121 AM EDT WED APR 6 2016

.SYNOPSIS...
HIGH PRESSURE SETTLES OVER THE TRI-STATE THROUGH WEDNESDAY MORNING
AND THEN MOVES OFFSHORE THROUGH WEDNESDAY NIGHT. LOW PRESSURE
PASSES THROUGH THE REGION ON THURSDAY...FOLLOWED BY ITS ASSOCIATED
COLD FRONT THURSDAY NIGHT. HIGH PRESSURE BUILDS THROUGH THE REGION
ON FRIDAY. LOW PRESSURE PASSES THROUGH THE REGION SATURDAY...FOLLOWED
BY HIGH PRESSURE TO CLOSE OUT THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
DEWPOINTS WERE STILL RUNNING SEVERAL DEGREES LOWER THAN FORECAST
WITH TEMPERATURES ON TRACK WITH OBSERVED VALUES. DEWPOINTS WERE
ADJUSTED ACCORDINGLY. NO OTHER REMARKABLE CHANGES MADE TO THE
FORECAST. OVERALL...THE FORECAST IS ON TRACK. WINDS ARE BECOMING
LIGHTER WITH THE WEAKENING PRESSURE GRADIENT SO MORE RADIATIONAL
COOLING IS BEING REALIZED. ALOFT...HEIGHTS WILL RISE AS RIDGING
BUILDS OVERHEAD.

EXCELLENT RADIATIONAL COOLING CONDITIONS SET THE STAGE FOR AN
UNSEASONABLY COLD NIGHT AS THE HIGH MOVES OVER THE REGION. LIGHT
AND VARIABLE WINDS WITH MOSTLY CLEAR SKIES AS WELL AS A DRY AIR
MASS IN PLACE. TEMPERATURES ACROSS THE INTERIOR WILL FALL INTO THE
MIDDLE AND UPPER TEENS. A SNOWPACK ALSO REMAINS ACROSS NORTHERN
PORTIONS OF PUTNAM...AND INTERIOR ZONES OF SOUTHERN CONNECTICUT.
THIS COULD ALLOW TEMPERATURES TO DROP A FEW DEGREES LOWER IN THESE
LOCATIONS. ELSEWHERE...LOWS WILL FALL INTO THE LOWER AND MIDDLE
20S. RECORDS FOR APRIL 6TH SHOULD HOLD EXCEPT AT ISLIP...WHERE
PREVIOUS RECORD IS 24 SET IN 1995. THE FORECAST LOW FOR ISLIP IS
21 DEGREES.

SOME THIN HIGH CLOUDS MAY START TO STREAM ACROSS THE AREA NEAR
SUNRISE...BUT DO NOT THINK THEY WILL HAVE MUCH IF ANY EFFECT ON
TEMPERATURES.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
1030 HPA HIGH PRESSURE WILL BE CENTERED RIGHT OVER REGION AT 12Z
WEDNESDAY. COLD AND TRANQUIL CONDITIONS CONTINUE INTO THE MORNING
HOURS. THE HIGH THEN SHIFTS OFFSHORE IN THE AFTERNOON AS THE MID AND
UPPER LEVEL RIDGE AXIS SLIDE TO THE EAST. WITH THE HIGH SHIFTING
OFFSHORE...A RETURN SOUTHERLY FLOW SETS. ONSHORE FLOW DEVELOPING
DURING THE DAY WILL PREVENT TEMPERATURES FROM WARMING MUCH HIGHER
THAN THE LOWER AND MIDDLE 40S. THESE READINGS ARE STILL AROUND
TEN DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR.

MOISTURE WILL ALSO START INCREASING THROUGH THE DAY AND MOSTLY
CLOUDY SKIES ARE EXPECTED BY LATE IN THE DAY. INCREASING PRESSURE
GRADIENT BETWEEN HIGH PRESSURE OFFSHORE AND DEVELOPING LOW PRESSURE
ACROSS THE GREAT LAKES REGION BRINGS GUSTY WINDS IN THE AFTERNOON
AND EVENING...ESPECIALLY NEAR THE COAST.

FOR WEDNESDAY NIGHT...LOW LEVEL MOISTURE INCREASES THROUGH THE NIGHT
AND SKIES ARE LIKELY TO BECOME OVERCAST. BREEZY CONDITIONS WILL
CONTINUE...ESPECIALLY NEAR THE COAST. LOW TEMPERATURES WILL OCCUR
EARLY IN THE NIGHT. TEMPERATURES START TO RISE AFTER MIDNIGHT AS
WARMER AIR ADVECTS INTO THE REGION FROM THE SOUTH AHEAD OF THE
APPROACHING LOW AND ITS ASSOCIATED COLD FRONT. WARM ADVECTION
PATTERN AND STRENGTHENING LOW LEVEL JET WILL CONTINUE TO INCREASE
MOISTURE AND THERE COULD BE A FEW SHOWERS ENTERING WESTERN
ZONES...AND ALSO ACROSS EASTERN ZONES. WIDESPREAD SHOWERS WILL HOLD
OFF UNTIL AFTER SUNRISE THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
STRONG SOUTHERLY FLOW PERSISTS AHEAD OF LOW PRES AND AN APPROACHING
COLD FRONT. THE LOW STAYS NORTH OF THE REGION...BUT PRECIP DEVELOPS
AHEAD OF THE APPROACHING COLD FRONT. THIS USHERS A HUMID AIRMASS
INTO THE REGION WITH ABUNDANT LOW LEVEL MOISTURE. SFC DEWPOINTS WILL
CLIMB INTO THE 40S TO NEAR 50...AND PWATS WILL BE CLOSE TO AN INCH.
MEANWHILE...H5 TROUGH WITH STRONG EMBEDDED SHORTWAVES WILL DIG
TOWARDS THE EAST COAST DURING THE DAY THURSDAY. MODELS INDICATING A
SECONDARY LOW FORMING JUST WEST OF THE CITY DURING THE DAY...AND
THAT LOW WILL PASS THROUGH THE REGION THURSDAY AFTERNOON. RAIN
BECOMES WIDESPREAD EARLY THURSDAY...AND THEN RAIN CONTINUES
THROUGHOUT THE DAY. 55-65 KT LLJ WILL PASS THROUGH THE CWA THURSDAY
AFTERNOON AS THE LOW DEPARTS...RESULTING IN A PERIOD OF MODERATE TO
HEAVY RAIN. PRECIP THEN TAPERS OFF FROM WEST TO EAST THURSDAY
EVENING.

COLD FRONT WORKS ITS WAY ACROSS THE REGION THURSDAY NIGHT AND WILL
CLEAR EASTERN ZONES BY FRIDAY MORNING. SOME ADDITIONAL SHOWERS
POSSIBLE WITH THE PASSAGE OF THE FRONT...AND RAIN MAY MIX WITH SOME
SNOW OVER NW ZONES FRIDAY MORNING AS COLDER AIR FILTERS INTO THE
REGION.

LOW PRES MEANDERS OVER EASTERN CANADA ON FRIDAY...AND SOME LINGERING
SHOWERS WILL CONTINUE THROUGHOUT THE DAY...BUT THE FOCUS WILL REMAIN
ACROSS NORTHERN ZONES. AN UNSEASONABLY COLD AIRMASS SPREADS INTO THE
REGION WITH HIGHS ABOUT 10 DEGREES BELOW NORMAL...GENERALLY TOPPING
OFF IN THE UPPER 40S TO NEAR 50.

H5 TROUGH DIGS INTO THE NORTHEAST. SEVERAL STRONG SHORTWAVES WILL
DIVE INTO THE BASE OF THE TROUGH...RESULTING IN THE DEVELOPMENT OF
SFC LOW PRES OVER THE DELMARVA SATURDAY MORNING...AND THAT LOW
STRENGTHENS OVER THE OCEAN WATERS SATURDAY AFTERNOON. WILL CARRY
CHANCE POPS FOR THE DAY...AND PRECIP MAY MIX WITH SNOW SATURDAY
EVENING BEFORE TAPERING OFF. HIGHS REMAIN BELOW NORMAL...GENERALLY
IN THE 40S...AND THEN A WIDESPREAD FREEZE IS EXPECTED SATURDAY NIGHT
AS COLD HIGH PRES BUILDS IN FROM THE WEST. LOWS WILL DROP INTO THE
20S FOR MOST AREAS TO NEAR 30 IN/AROUND NYC.

DRY AND COLD ON SUNDAY WITH HIGHS ONLY IN THE LOW TO MID 40S...AND
THEN LOWS SUNDAY NIGHT DROP INTO THE UPPER 20S INLAND TO THE MID 30S
NEAR THE COASTS.

LOW PRES PASSING NORTH OF THE REGION WILL DRAG A COLD FRONT TOWARDS
THE EAST COAST...RESULTING IN PRECIP FOR THE START OF THE NEW
WEEK.

&&

.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
HIGH PRES DRIFTS OFFSHORE TODAY. A WARM FRONT PASSES TNGT.

VFR INTO THIS EVE. MVFR OR LOWER DEVELOPS AFT 3-5Z INVOF THE WARM
FRONT. IN THE EXTENDED TAFS...RAIN LOOKS TO BEGIN AROUND 11Z WITH
CIGS GENERALLY BLW 1000 FT.

LGT WINDS THIS MRNG INCREASE OUT OF THE S THRU THE DAY. STRONG SLY
FLOW CONTINUES TNGT.

LLWS TNGT WITH WINDS AROUND 50KT AT 2000 FT.

.OUTLOOK FOR 06Z WED THROUGH SUN...
.LATE TNGT...MVFR OR LOWER. RAIN LIKELY BEGINNING BY 12Z. LLWS.
.THU...MVFR OR LOWER WITH RAIN...ESPECIALLY BEFORE 18Z. WEAKENING
LLWS THRU THE DAY. S WINDS BECOMING SWLY BEHIND A COLD FRONT.
.FRI-SUN...VFR.

&&

.MARINE...
SMALL CRAFT ADVISORY HAS BEEN CANCELLED AS CONDITIONS ON THE OCEAN
HAVE LOWERED BELOW SCA CRITERIA. OCEAN SEAS EXPECTED TO BE 2 TO 4
FT WITH WINDS GUSTS NEAR 20 KT INITIALLY...BUT EXPECTED TO
FURTHER LOWER OVERNIGHT. SUB SCA CONDITIONS CONTINUE ON THE NON-
OCEAN WATERS.

BRIEF TRANQUIL CONDITIONS ARE EXPECTED ON ALL WATERS WEDNESDAY
MORNING AS HIGH PRESSURE SETTLES OVER THE REGION. THE HIGH MOVES
OFFSHORE IN THE AFTERNOON AND SOUTHERLY FLOW WILL INCREASE. WINDS
WILL REACH SCA LEVELS ON ALL WATERS LATE WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT. THERE STILL REMAINS SOME POTENTIAL FOR GALES ON
THE OCEAN WEDNESDAY EVENING WITH A STRENGTHENING LOW LEVEL JET.
HOWEVER...THE GALE POTENTIAL APPEARS MARGINAL AND BRIEF AT THIS
TIME. LOW LEVEL INVERSION SETS UP WEDNESDAY NIGHT WITH INCREASING
SOUTHERLY FLOW...AND THIS SHOULD HELP CAP WINDS AT SCA LEVELS.
SEAS WILL ALSO BUILD ABOVE SCA LEVELS ON THE OCEAN LATE WEDNESDAY
INTO WEDNESDAY NIGHT.

SMALL CRAFT ADVISORY CONDS ON MOST WATERS EXPECTED THURSDAY AHEAD OF
APPROACHING LOW PRES AND AN APPROACHING COLD FRONT. A PERIOD OF GALE
FORCE WINDS IS POSSIBLE ON THE OCEAN WATERS THURSDAY AFTERNOON AS A
55-65 KT LLJ PASSES THROUGH THE WATERS. CONDS FALL BELOW ADVISORY
CRITERIA THURSDAY NIGHT ON THE SOUND/HARBOR/BAYS...BUT SCA CONDS
REMAIN UP ON THE OCEAN WATERS THROUGH FRIDAY.

NEXT CHANCE FOR SCA CONDS WILL BE LATE IN THE WEEKEND.

&&

.HYDROLOGY...
A WIDESPREAD 0.75 TO 1.25 INCHES QPF EXPECTED FROM LATE WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT AS LOW PRES PASSES THROUGH THE
REGION.

&&

.TIDES/COASTAL FLOODING...
THE COMBINATION OF HIGH ASTRONOMICAL TIDES DUE TO A NEW MOON ON
THURSDAY AND STRONG SOUTHERLY WINDS MAY RESULT IN MINOR COASTAL
FLOODING...MAINLY ALONG LOCATIONS BORDERING THE SOUTH SHORE BACK
BAYS OF LONG ISLAND AND WESTERN LONG ISLAND SOUND...DURING THE
THURSDAY AFTN AND EVE HIGH TIDE CYCLES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR CTZ009>012.
NY...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR NYZ071>075-
     078>081-176>179.
NJ...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR NJZ006-104-106-
     108.
MARINE...NONE.

&&

SYNOPSIS...MPS/DS
NEAR TERM...JM/DS
SHORT TERM...DS
LONG TERM...MPS
AVIATION...JMC
MARINE...JM/MPS/DS
HYDROLOGY...MPS/DS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 5, 3:30 PM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT TUE APR 5 2016

CTZ005>008-NJZ002-004-103-105-107-NYZ067>070-061930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
330 PM EDT TUE APR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-061930-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX-
EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
330 PM EDT TUE APR 5 2016

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-061930-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 PM EDT TUE APR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE WEDNESDAY NIGHT AND THEN AGAIN
ON THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-061930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
330 PM EDT TUE APR 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:40 AM EDTGale WatchOKX24 hr

Nearby

Small Craft Advisories in New York, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.